Coming of off Depo provera?

Discussion in 'Contraception' started by brandyab, Jan 27, 2009.

  1. Banana Goddess

    Banana Goddess New Member

    Hi, Im 20 years old and I was on Depo Provera for almost three years. I went off of it because it was messing with my life. The increased appetite caused me to gain weight, the constant mood swings and lack of sex drive were causing lots of problems in my relationship. Not having a period is great but after awhile it just began to feel unnatural to me. I've been off of it for almost two years now and I still haven't had my period. The mood swings are rarer but my sex drive is still almost nonexistent. I'm just relived that I'm not the only one experiencing these symptoms. I've been to the gyno and she told me there's not much to do but wait it out, but this is ridiculous. How much longer should I have to wait to feel normal again? Now I warn all of my friends about the horrors of Depo Provera.

     
  2. emnbubba814

    emnbubba814 New Member

    Hello I'm another woman that is coming off of being on Depo for 6 years I've been wondering why I have no want for sex but want for a baby and I'm trying to get pregnant. I'm spotting but still haven't had a period I have been off for 10 months now I've been wondering why I've been so panicky so sad and just worrying about everything any ideas other than everything that I read? also these headaches we're worse on Depo but from time to time I do get migraines

     
  3. shawnna

    shawnna New Member

    I have been on Depo on and off since the age of 18. I loved it as I had no weight gain, no acne, and NO periods!! At the age of 25, I took a break at my doctors request and got on the pill. I was engaged and had no plans for a baby just yet. Well, got pregnant on the pill with my son. So after he was born, I went back to the shot and again, it was great. Got off so we could try for another baby after being married for 3 years. It took about a year and one miscarriage before we conceived our 2nd child. Again, after baby got back on the shot and have been on it for 8 years. About a 3 years ago, I started getting acne and I've never had acne except while I played sports. The acne was cystic. I was sent to a dermatologist and have been trying to keep it under control with no success. I have noticed hair loss, mood swings, trouble sleeping and no sex drive! After talking with my doctor and reading an article of possible side effects of Depo, I decided not to renew my next dose,which was suppose to be this week. My husband, bless his heart, got a vasectomy so that I wouldn't have to put artificial hormones in my body! Each time I have gotten off the shot, I haven't noticed any ill side effects. They have been while on the depo. I am scared after reading some of the comments of after effects of depo, but hope that I don't have anything major. I know my body will take a while to get back to itself and expect a few issues because any time we put artificial crap in our bodies, it takes time to clear it all out. I will definitely be keeping up the reading here and posting any after effects I experience. Thank you to everyone who as shared their stories! It's helping others get through it!

     
  4. LEEN

    LEEN New Member

    i started depo in feburary 2015, i spotted for 8 MONTHS STRAIGHT, i gained over 20 pounds, had HORRIBLE MIGRAINES that caused me to stay home days at a time confined to my dark room.. after the 3rd shot i had to stop!!! after depo i had headaches (not as bad as on depo)
    extreme nausea, body aches, anxiety, depression, trouble sleeping, terrible diarrhea (everyday), achey breasts, acid reflux, everything sits horribly in my stomach... no appetite. I CRY OUT OF NO WHERE FOR ABSOLUTELY EVERYTHING! my mood stinks!!! IM SUCH A BITCH NOW!

    it has been the worst thing i've done...... HORRIBLE! WOULD NEVER RECOMMEND DEPO TO ANYONE!

     
  5. T-Miff118

    T-Miff118 New Member

    I was on the depo shot for about 3 years at 17 the switched to some pills. Then my son was in the hospital so much thought the shot would be easier for me. Now my bf and I want to have a baby stopped the depo about 6ish months ago. I'm getting tired of being fine one month then in agony for 2 months at a time when will this stop??

     

Share This Page